Quote from Kakatoo:Hi
I had a kidney transplant six months ago and am slowly tapering down on my prednisone. I am experiencing some symptoms that I have heard can occur from withdrawing on the prednisone such as moodiness, fatigue, and some discomfort in my joints. Has anyone else experienced anything like this?
My age is 67. I've had a kidney transplant 7 years ago. My initial dosage of Prednisone was 15mg/day (Not sure re: exact amt...forgot.) for a short while and tapered down to 10mg rather quickly. I used to get bright flashes of light when blinking after watching a TV steadily. I now take 5mg but I have not experienced any reactions from the reduction, only the usage. So far the bones are still ok but my fingernails are a bit on the softside. I got a rubber tire for a waist now but I also am not that active. There are some at my clinic (Florida Hospital, Orlando, FL.) that take 1 to 2mg/day.
I also take 75mg Neoral AM, 50mg PM. That is a recent decline from 100mg AM and 75mg PM. Keeping the trough reading for Cyclosporine about 150 to 250.
I take 500mg Cellcept twice daily plus other meds not Xplant related.
My creatinine ranges from 1.1 to 1.5 depending on how hydrated I am. I was predicted a value of 1.5 avg. after the cadaver transplant. My "match" was 4 of 6 to the donor's (DNA, blood) values.
Remember, always pray for your donor and family. (Sorry, no offense meant if you are not the praying kind, but I do remember my donor EVERY time I have a bladder function). By some undeserved miracle I waited on the for 10 days before getting the Xplant.
The best of health to you. Hope things stay good for all of us.